RSS Feed Print
Vesicare?
Melissar17
Posted: Sunday, January 29, 2012 7:31 PM
Joined: 12/2/2011
Posts: 11


Has any tried using Vesicare to help a loved one with bladder urgency?  If so, did it help?  Did they experience any side effects?
mavsmile
Posted: Sunday, January 29, 2012 7:38 PM
Joined: 12/7/2011
Posts: 53


tried it for my mom who developed overactive bladder after bladder cancer treatments...didnt work out for her...too much confusion & she appeared...she acted is a better word, much later stage than she was when she was off it....good luck...most of the OA meds we tried caused confusion
Iris L.
Posted: Sunday, January 29, 2012 10:46 PM
Joined: 12/15/2011
Posts: 16189


Vesicare and oyxbutynin, another medication for overactive bladder, act the opposite of the anticholinergics like Aricept and Exelon. Thus the medications for OAB act to increase confusion and cognitive impairment.  You have to balance the risk of increased confusion versus the benefit of bladder continence.   

 

Iris L. 


John891
Posted: Sunday, January 29, 2012 11:02 PM

I was given Vesicare a few years ago only because I complained of constant urination.  I guess it was not the appropriate medication for that condition.  You have to take it for two months or so for it to work.  Of course it did not work.  It was a waste of $200.

 

John


jfkoc
Posted: Monday, January 30, 2012 10:05 AM
Joined: 12/4/2011
Posts: 17545


My DH has been taking Versicare for one year so when this thread came up I checked the internet immediately.

 

I found a list through ehealth.com  that listed Versicare as having 32 reports of confusion as a side effect....Aricept had 335 and Asprin 583!

 

I guess all this shows is that it is not a common side effect. Still it is something to bring up at our next appt.

 

Same web sight had a huge list of drugs that have confusion reported as a side effect.


JAB
Posted: Monday, January 30, 2012 12:26 PM
Joined: 11/30/2011
Posts: 740


Melissa, have you looked into the side effects of the meds your loved one is already taking?  Many of the meds that are commonly prescribed for dementia patients can cause urinary urgency or nocturia.  My husband was getting up a dozen times at night.  Doc put him on Flomax.  Ye gods!!!  Disaster!!!  He developed sooooooo many side effects, it was awful.  I stopped the Flomax, and the nocturia went away. 

 

Huh?

 

Well, doc had also told me to stop his BP med when he started the Flomax, because Flomax has antihypertensive properties.  Turns out his BP med can cause nocturia.  (His ex-BP med, that is.  Interestingly, his BP is just fine now, without an antihypertensive.)